Texas, 2011Tornado in Texas, November 15, 2011
November 15, 2011 · NWS HGX · 1 event in 1 county or zone
A thunderstorm produced a weak tornado that caused little damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a weak tornado that caused little damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 15, 12:13 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 15, 12:13 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1213 PM CST TUE NOV 15 2011
.AVIATION...
LL SOUTHEASTERLY FLOW INCREASING WITH TEMPERATURES IN THE LOWER
80S AIDING WIDESPREAD DEVELOPMENT OF SHRA/TSRA AS UPPER JET IS
DIVERGING OVER SETX. EXPECTING SHRA AND TSRA TO PLAGUE THE AREA
TERMINALS THROUGH 23Z. INITIALLY CLL/UTS/SGR BUT SPREADING EAST AS
THE UPPER LOW MOVES EAST. POTENTIAL FOR STRONG GUSTY WINDS
CONTINUES ACROSS THE REGION WITH THE STRONG TO SEVERE STORMS. A
LULL FOR A FEW HOURS AFTER THE STORMS DEPART THEN MVFR CIGS SET IN
THIS EVENING AND BY MIDNIGHT SHOULD BE FALLING INTO IFR AND
EVENTUALLY LIFR. VERY RAPID CLEARING AFTER 13-14Z WITH WARM
WESTERLY FLOW. DRY COLD FRONT SHOULD BE NEARING CLL AROUND 17-19Z
TIMEFRAME WEDNESDAY WITH THE ONLY IMPACT BEING SOME MID LEVEL
CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 60 77 48 66 / 80 10 10 10 10
HOUSTON (IAH) 78 62 83 52 67 / 80 20 10 10 10
GALVESTON (GLS) 76 67 80 57 68 / 70 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
AVIATION/MARINE...45Hazardous weather outlook, Nov 15, 5:14 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
514 AM CST TUE NOV 15 2011
TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
514 AM CST TUE NOV 15 2011
...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST
TEXAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISE FOR SEVERE THUNDERSTORMS TODAY AS A STRONG
UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. THE MAIN SEVERE
WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED TORNADOES.
THE MAIN TIME FRAME FOR THE SEVERE THREAT IS FROM THE LATE MORNING
INTO THE LATE AFTERNOON. WIDESPREAD RAINFALL AMOUNTS UP TO ONE
INCH ARE EXPECTED WITH ISOLATED TOTALS OF TWO INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY THIS EVENING.
In the hours before
Special weather statement, Nov 15, 2:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
202 PM CST TUE NOV 15 2011
TXZ195-196-152100-
BRAZOS-BURLESON-
202 PM CST TUE NOV 15 2011
...STRONG THUNDERSTORM IN BURLESON COUNTY...
AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CALDWELL...MOVING NORTH AT 35
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...KURTEN...
WIXON VALLEY...SNOOK...COLLEGE STATION...CALDWELL AND BRYAN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING
AND DO NOT USE ELECTRICAL APPLIANCES OR A CORDED TELEPHONE A THE
LIGHTNING THREAT HAS PASSED. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST FOR THE
WARNED AREA.
LAT...LON 3073 9667 3074 9661 3071 9656 3075 9647
3085 9642 3091 9637 3096 9630 3096 9628
3062 9619 3033 9654 3050 9685
TIME...MOT...LOC 2002Z 202DEG 32KT 3055 9657Tornado, San Jacinto
- When
- November 15, 2:20 PM CST to 2:22 PM CST
- Where
- San Jacinto County, 7.13 mi SSW of Liberty Hill
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.421, -95.203
A funnel cloud sighted by fire department and rescue people touched down twice in a pasture. Swirling dirt was evident near the intersection of FM 1725 and Tony Tap Road. There was little damage caused by this EF0 tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, November 15 to 16, 2011$102,000 · EF1 · 4 events
- Blizzard and High Wind in Alaska, November 15 to 17, 2011$45,000 · 102 kt wind · 4 events
- Heat in Florida, November 15, 20111 injured · 1 event
- Damaging Winds in Texas, November 15, 201159 kt wind · 6 events
- Heavy Rain in Arkansas, November 15, 20111 event
- Extreme Cold in Alaska, November 15 to 21, 20111 event
- Heavy Snow in North Dakota, November 15, 20111 event
- Drought in Minnesota, November 15 to 30, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353336.